Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Simple connectedness of projective varieties

Author: Steven Dale Cutkosky
Journal: Proc. Amer. Math. Soc. 125 (1997), 679-684
MSC (1991): Primary 14F35, 14E20
MathSciNet review: 1363453
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A Lefschetz type theorem is proven relating the algebraic fundamental group of a smooth projective variety $X$ to the algebraic fundamental group of a subvariety set theoretically defined by $\le \dim (X)-2$ forms.

References [Enhancements On Off] (What's this?)

  • [Z] O. Zariski, The Theorem of Riemann-Roch for high multiples of an effective divisor on an algebraic surface, Ann. Math. 76 (1962) 560-616. MR 25:5065
  • [CS] S.D. Cutkosky and H. Srinivasan, Local fundamental groups of surface singularities in characteristic p, Comment. Math. Helvetici, 68 (1993), 319-332. MR 94h:14035
  • [C] S.D. Cutkosky, Purity of branch locus and Lefschetz theorems, Compositio Math. 96, (1995) 173-195. CMP 95:11
  • [F] G. Faltings, Algebraisation of some formal vector bundles, Annals of Mathematics, 110 (1979), 501-514. MR 82e:14011
  • [GM] M. Goresky and R. MacPherson, Stratified Morse Theory, Springer-Verlag, Berlin (1988) MR 90d:57039
  • [EGA] A. Grothendieck and J. Dieudonne, EGA I-IV, Publ. Math. IHES 4,8,11,17,24,28,32 MR 29:1210; MR 30:3885; MR 33:7330; MR 36:177a,b,c,178; MR 39:220
  • [SGA1] A. Grothendieck, Revetements étale et groupe fondemental, Lecture notes in Math 224, Springer-Verlag, Heidelberg (1971) MR 50:7129
  • [SGA2] -, Cohomologie locale des Faisceaux coherents et Theoremes de Lefschetz locaux et globaux, North-Holland, Amsterdam (1968). MR 57:16294
  • [H] H.Hamm, Lefschetz theorems for singular varieties, Singularities, Proc. Symp. Pure Math Vol. 40, Amer. Math. Soc., Providence, RI (1983), pp. 547-557. MR 85d:32025
  • [Ha] R. Hartshorne,Algebraic Geometry, Springer, New York (1977). MR 57:3116
  • [L] G. Lyubeznik, Etale cohomological dimension and the topology of algebraic varieties, Annals Math. 137 (1993), 71-128. MR 93m:14016
  • [M] J. Murre, Lectures on an introduction to Grothendieck's theory of the fundamental group, Lecture notes, Tata Institute of Fundamental Research, Bombay, (1967). MR 46:1794

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 14F35, 14E20

Retrieve articles in all journals with MSC (1991): 14F35, 14E20

Additional Information

Steven Dale Cutkosky
Affiliation: Department of Mathematics, University of Missouri, Columbia, Missouri 65211

Received by editor(s): September 14, 1995
Additional Notes: Partially supported by NSF
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society